STUART M. LICHTMAN, M.D.; PHILIP SCHULMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A recent editorial (1) has discussed the complexities of the myelodysplastic syndromes. Although the cause of most cases is unknown, the occurrence of myelodysplastic syndromes after treatment of a primary malignancy with chemotherapy has been increasingly recognized (1). These syndromes are commoner after treatment of hematologic disorders, but their occurrence after solid tumors is also occurring in greater frequency. Recently, Boice and colleagues (2) have reported the leukemogenic effect of semustine (methyl-CCNU). We now report a case of carmustine (BCNU)-induced myelodysplasia.
A 64-year-old white man had evaluation of the right eye for ocular melanoma in March 1982,
LICHTMAN SM, SCHULMAN P. Carmustine and Myelodysplasia. Ann Intern Med. 1985;103:964–965. doi: https://doi.org/10.7326/0003-4819-103-6-964_3
Download citation file:
Published: Ann Intern Med. 1985;103(6_Part_1):964-965.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use